Facebook Pixel

hair loss from medication

By April 3, 2010 - 7:35pm
Rate This

I am an african american female & currently I have been experiencing hair loss due to medication for high blood pressure & cholesterol....the current medications I am currently taking is amlodipine & simvastatin my question is there any other medications I could use that would not cause hair loss or any alternative while I am on the medication to combat some of the hair loss ?

Add a Comment1 Comments

HERWriter Guide

Hi Angiebee -
Hair loss doesn't show up as a side effect for amlodipine : http://www.drugs.com/sfx/amlodipine-side-effects.html or for simvastatin : http://www.drugs.com/sfx/simvastatin-side-effects.html so I'm not sure what to tell you regarding other medications.

I'm personally taking a medication that causes hair loss and concerned about this too. Several women in one of my support groups have successfully used Nioxin products, including their hair vitamins and hair treatment products. I haven't tried it myself, but it may be something you'd like to look into.

If you do I hope you'll let me know if this helps. :-) Take care, Pat

April 3, 2010 - 8:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Hair Loss

Get Email Updates

Hair Loss Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!